Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Light headed, extremely tired, pain in hand, toes. Taking ibuprofen. What can be reason?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 3847 Questions
I have been feeling light headed, extremely tired even with a proper good night's sleep. I have been having really bad pain in my fingers, wrists, hands, toes, ankles, and now feels like it is moving up my XXXXXXX bones into my knees and groin area. I was very cold the other day and got in a hot bath looked at the bottoms of my feet and they were purple! Please, what can be going on? I'm experiencing dull achy pain all over and want to cry. My last period cycle I had such severe wrist pain that I thought I had broken my wrist. I am taking Ibuprofen to try and deal with this, but it doesn't seem to be helping.
Posted Tue, 22 May 2012 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 40 minutes later
Thanks for posting your query.
Firstly, joint pains in young can be due to autoimmune diseases like rheumatoid arthritis, gout, inflammatory diseases like SLE, bursitis, fibromyalgia,etc.

To pinpoint the diagnosis, complete physical examination and investigations like complete blood counts, ESR, RA factor, CRP, serum uric acid, serum creatinine, X-ray and MRI joints from a rheumatologist are needed.
From your history, a generalized viral infection seems to be a more likely cause.
When you feel cold, bluish coloration of the extremities is a normal physiological response of our body to deviate the blood to the vital organs. Such change in coloration usually returns to normal after sometime.
Usually such pains improve on taking mild pain killers like ibuprofen. Leading a healthy lifestyle with plenty of fluids and vitamin supplements will be helpful in early recovery. In case the symptoms are persistent then a thorough evaluation is needed.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Light headed, extremely tired, pain in hand, toes. Taking ibuprofen. What can be reason? 2 days later
Hi Dr. Tayal!

I went to the doc yesterday. Was not feeling good, dull achy pain in fingers, hands, toes, feet, ankles, and legs. He said I have Raynaud's syndrome after seeing my feet and has referred me to a Rheumatologist. He took some blood tests, general CBC, Feratin, Thyroid, and something else. Haven't received any results yet. Have had some mild swelling in the morning along with it, and swelling this evening. Should I be worried that he is referring me to a Rheumatologist? The pain in my toes and fingers makes me want to cry. I am very active and have not had the energy or desire to workout this past week. Very uncomfortable.
Answered by Dr. Praveen Tayal 1 hour later
Thanks for writing again.
Your symptoms can best be taken care of by a rheumatologist. There is nothing to worry about it. Once the test results come, you will be given treatment according to the diagnosis.
Meanwhile try to stay in a warm environment and take a double strength tylenol after meals for symptomatic relief.

Hope this answer is helpful.
Do accept the response if there are no further queries.
Wishing you a trouble free early recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor